My mother is suffering from malaria for a week. Before five days, she got a positive result for malaria after having weakness, increased temperature, coughing, and loss of appetite. After taking tablet Metakelfin, her weakness and tiredness got increased. She was not able to eat and drink. Then she got admitted to the hospital. She got a Natrium hypochlorite infusion. After that, she felt better. Also, they were trying to do another test for malaria. But unfortunately, electricity turned down. Now, she is feeling worse. She has extreme weakness, tiredness, and not able to eat food properly. She takes some amount of water. Today, she vomited it too. She feels that the medicine helps a lot. She is advised to take another dose of Metakelfin next week. We are all concerned. Can I get a general advice? Is it good to give folic acid along with Leucovorin?
Welcome to icliniq.com.
Plasmodium falciparum accounts for ninety-six percent of malaria. But plasmodium malariae and plasmodium ovale account for the remaining four percent. For Plasmodium falciparum, Metakelfin (Pyrimethamine with Sulfadoxine) of two tablets should be taken as a single dose. If the person continues to have it, then another two tablets are given in the next week for prophylaxis. I am not sure whether the treatment is right. Other drugs like Quinine and Artemisinin are given when there is resistance to the current drug. During the first rash or reduced blood count, the current drug combination should not be given. Please share the clinical reports to treat you better.
You have plasmodium falciparum and I need your test report to confirm it.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. be because of a highfever, or because of urine infection or malaria. As of now use the below medication. Syrup Crocin DS (Paracetamol) 5 ml/240 mg, 4 ml if fever greater than 100 F every sixth hourly. Sponging with lukewarm water until the fever d... Read fullFever in Babies: When to Call the Doctor
.. symptom. When babies have fever, it can be traumatic for the parents as well, because they are unsure of what is causing it and how to soothe the baby. Adding to their anxiety, the baby is unable to explain his/ her discomfort in words. This artic... Read fullI have itchy skin rashes with abdominal cramps and nausea. Will IUD allergy cause such symptoms?
.. gone through your query and reviewed the attached photograph. (attachment removed to protect patient identity). It seems to be an eczematous rash. Also, the rest of the symptoms could be a side effect of the IUD (intrauterine device). You can co... Read full
Ask your health query to a doctor online?Ask an Infectious Diseases Specialist Now